MAUDE Adverse Event Report: HANSON MEDICAL, INC. POWERFLEX PEC IMPLANT; PECTORALIS IMPLANT

HANSON MEDICAL, INC. POWERFLEX PEC IMPLANT; PECTORALIS IMPLANT
Model Number ACP 2 - 2, PAIR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Rash (2033)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A patient had hanson medical pectoralis implants (hmi part # acp 2 - 2, pair / lot # 18309) implanted on (b)(6) 2021 by dr.(b)(6).The complaint notes indicate that the pectoralis implants were sterilized at the surgery center, however, no record or method of sterilization could be provided.The patient complained numerous times to dr.(b)(6) that he was experiencing a rash (bilaterally) which was progressing extensively.The patient was treated with medrol dosepak and antibiotics with no improvement.The patient had subsequent office visits on (b)(6) 2021.The implants were removed (explanted) on (b)(6) 2021.Hanson medical was first notified of this issue on july 12, 2021.Hanson medical (hmi) reviewed the complaint notes and emails, traced the shipping log ((b)(6) 2021), batch manufacturing record ((b)(4)), package insert ((b)(4)), and incoming inspection of raw materials ((b)(4)).The incoming inspection record shows the raw material passed all cytotoxicity tests and elemental analysis of trace metals prior to release.The package insert specifies the three approved steam sterilization cycles for hmi body contouring implants and states "never use eto ethylene oxide sterilization to sterilize this product." the investigation does not lead to a clear conclusion about the root cause of the reported adverse event.However, hmi has determined that "the device appears to elicit an undesired response in the patient to the presence of an implanted or invasive device, without inherent device failure." the patient's rash improved after explantation.
 
Event or Problem Description
A patient had hanson medical pectoralis implants (hmi part # acp 2 - 2, pair / lot # 18309) implanted on (b)(6) 2021 by dr.(b)(6).The complaint notes indicate that the pectoralis implants were sterilized at the surgery center, however, no record or method of sterilization could be provided.The patient complained numerous times to dr.Shah that he was experiencing a rash (bilaterally) which was progressing extensively.The patient was treated with medrol dosepak and antibiotics with no improvement.The patient had subsequent office visits on (b)(6) 2021.The implants were removed (explanted) on (b)(6) 2021.Hanson medical was first notified of this issue on july 12, 2021.

Brand Name
POWERFLEX PEC IMPLANT
Common Device Name
PECTORALIS IMPLANT
Manufacturer (Section D)
HANSON MEDICAL, INC.
3527 combine street
paso robles CA 93446
MDR Report Key12307523
Report Number2031444-2021-00001
Device Sequence Number11716794
Product Code MIC
UDI-Device IdentifierB049ACP220
UDI-Public+B049ACP220/$$7183094
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K973729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACP 2 - 2, PAIR
Device Catalogue NumberACP 2 - 2, PAIR
Device Lot Number18309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age50 YR